Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 196, NWS Jacksonville, FL

August 10, 2004Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 10, 2004, 7:10 PM EDT for Marion County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2004, 7:10 PM EDT (23:10 UTC)
Expired
Aug 10, 2004, 7:45 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:45 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 10, 2:45 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE AUG 10 2004

...EYES ON THE GULF...

.SHORT TERM...THE RADAR IS A MESS THIS AFTERNOON DUE TO A SHORT WAVE
TROUGH WEST OF AREA AND ASSOCIATED SWATH OF MID-LEVEL VORTICITY
FROM CENTRAL GA SWWD TO MOBILE. THIS AREA IS DRIFTING TO THE NE AND
WILL MAINLY AFFECT OUR SE GA ZONES. WILL GO WITH LIKELY PRECIP OVER
SE GA TAPERING TO CHANCE AFTER MIDNIGHT. STRONG SW LLVL FLOW
DEVELOPS ON WEDNESDAY PUMPING IN GULF MOISTURE AND EXPECT 50-60%
POPS IN AFTN FALLING TO 20-30% AFTER MIDNIGHT. THEN THURSDAY WITH
ANTICIPATED LANDFALL OF BONNIE WILL GO WITH LIKELY POPS MOST AREAS
AGAIN. IF BONNIE MOVE ON SCHEDULE WILL RETURN TO CLIMO POPS ON FRI.

.LONG TERM...GFS DID A FLIP FLOP ON WINDS AND PRECIP EXPECTED THIS
WEEKEND WRT INTERACTION OF FRONT AND TROPICAL SYSTEMS. MOST RECENT
RUN SHOWS A MERGER RESULTING IN WEAKER WINDS THAN PREVIOUS RUN. SINCE
TROPICAL SYSTEMS CAN BE QUITE CANTANKEROUS WILL LOWER INLAND WINDS
SOMEWHAT AND OTHERWISE MONITOR THE PROGRESS.
&&

.MARINE...NE FLOW WILL BECOME SLY TONIGHT AND SW WED-FRI. WILL
INCREASE SPEEDS THIS WEEKEND TO KEEP WINDS IN LINE WITH OFFICIAL
TRACK OF T.S. CHARLEY. SCEC WILL DEVELOP BY LATE THURSDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 70 87 73 86 / 60 60 30 70
SSI 74 86 77 85 / 50 60 30 60
JAX 73 88 74 86 / 40 60 20 50
SGJ 74 87 77 86 / 30 60 20 50
GNV 72 89 75 86 / 50 60 20 50
OCF 71 90 74 86 / 40 50 20 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

TRABERT/ENYEDI
Hazardous weather outlook, Aug 10, 10:41 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1041 AM EDT TUE AUG 10 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-
DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-
JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-
WAYNE-
1041 AM EDT TUE AUG 10 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT...

...A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

NORTHEASTERLY WINDS ALONG THE COAST AND PERSISTENT EASTERLY SWELLS
WILL ENHANCE THE RIP CURRENT THREAT ALONG THE COAST TODAY. PLEASE
REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILED INFORMATION.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
MAINLY ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS
AND STORMS WITH LOCALIZED AMOUNTS OF 2 TO 4 INCHES POSSIBLE.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE CHANCE OF RAIN WILL INCREASE THROUGH THE PERIOD.

WEDNESDAY NIGHT AND THURSDAY TROPICAL STORM BONNIE WILL APPROACH THE
FLORIDA PANHANDLE. THE INFLUX OF MOISTURE ON THE EAST SIDE OF BONNIE
WILL MERGE WITH AN APPROACHING FRONTAL BOUNDARY ACROSS THE SOUTHEAST
REGION. THE MERGE OF THESE TWO FEATURES MAY PRODUCE A PERIOD OF HEAVY
RAINFALL ACROSS PORTIONS OF THE FORECAST AREA THURSDAY AND THURSDAY
NIGHT. INTERESTS IN THE FORECAST AREA SHOULD MONITOR THE EVOLUTION OF
BONNIE.

SATURDAY TROPICAL STORM CHARLEY WILL MOVE INTO THE SOUTHERN GULF OF
MEXICO. INTERESTS ACROSS THE REGION SHOULD CONTINUE TO MONITOR THE
EVOLUTION OF THIS STORM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH SPOTTERS
ARE REQUESTED TO REPORT ANY SIGNIFICANT FLOODING IN YOUR LOCAL AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Aug 10, 6:10 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT TUE AUG 10 2004

FLZ036-102300-
ALACHUA FL-
610 PM EDT TUE AUG 10 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM
EDT...

AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF ARCHER...OR ABOUT
10 MILES NORTH OF WILLISTON...MOVING NORTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARCHER AND GAINESVILLE
THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. VERY HEAVY RAINFALL WILL
ALSO OCCUR WITH THIS STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Aug 10, 6:50 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT TUE AUG 10 2004

FLZ036-040-102330-
ALACHUA FL-MARION FL-
650 PM EDT TUE AUG 10 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND MARION
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM
EDT...

AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
GAINESVILLE...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MICANOPY...GAINESVILLE...
GAINESVILLE AIRPORT...ROCHELLE...NEWNANS LAKE AND GROVE PARK THROUGH
730 PM EDT. A STRONG STORM 6 MILES SOUTHWEST MICANOPY WILL MOVE EAST
AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.